MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 4MM DIAMOND BALL, 19CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 4MM DIAMOND BALL, 19CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number MA19-4D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reporter¿s phone number was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported from france that during an unspecified surgical procedure, it was discovered that the cutter device broke in the patient during use.It was reported that the broken part was removed.It was not reported if there were any delays in the surgical procedure or if a spare device was available.There was patient involvement reported.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Upon subsequent follow-up with the customer, additional information was received.The reporter clarified that there were no delays to the surgical procedure.The surgeon continued the surgery after the retrieval of the spindle head.It was further reported that there was no patient impact.It was reported that the patient was a 59-year-old woman,155 centimeters, 72 kilograms, with an acromegaly condition.There were no reports of injuries, medical intervention or prolonged hospitalization.Serial number: the information entered (b)(4) in the serial number field in the initial report was incorrect.The serial number field should be blank.Device history record review: a device history review was performed and no non-conformances were detected related to the reported condition.Device evaluation: the actual device was returned for evaluation.Quality engineering evaluated the device and the reported condition of the broken tip was confirmed.The external features of the cutter device were visually inspected, and it was observed that the tip of the cutter was broken.The cutter was examined and photographed using 28x magnification.Based on the photographs taken, the angle indicated that there was excessive force applied.It was determined that the root cause of the cutters breaking was due to excessive lateral or side to side force.The assignable root cause was determined to be due to user error.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
4MM DIAMOND BALL, 19CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8353534
Report Number1045834-2019-52916
Device Sequence Number16695100
Product Code HBE
UDI-Device Identifier00845384011903
UDI-Public845384011903
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberMA19-4D
Device Lot NumberL453127507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight72